Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
No, bipolar II disorder sometimes does not have the deep depression one may see in bipolar I. since you have the symptoms of bipolar under control with medications, it seems to me that your moods have "plateau" out so that is why you have not felt depressed. This plateauing is very common for those who have bipolar and being treated effectively
How could I miss so many doses and feel fine and can stay focused and calm?
how many doses have you missed?
I take 1200 MG/ per day 600AM 600 PM, hard to say exactly but some weeks I may only take 2 or 3 doses
I see, have you consulted with your psychiatrist/prescribing doctor about this? Lithium has a half-life of 12 to 27 hours and if you took two to three doses, this may be enough for you to maintain your stable mood
I've read that taking lithium or other drugs for bipoloar is a preventative measure because bipolar is degenative, I'll get worse with time, is this true?
Sorry didn't mean to send you that last line yet
It can get worse without treatment.
yes, my doc says, I just may be taking enough to keep me in the pharm. range
that was my impression as well
for lithium to go completely out of your system, it takes two to three weeks, thus your dosaging is maintaining a therapeutic level
hence less symptoms
but sometimes I feel like I'm mising a whole week and that's when I may feel a little hypomania. My pyschologist was upset with me tonight when I told her I have been eradict with my doses, she said I could have a pyschotic break, hallucinate etc. Could bipolar II hallucinate?
Yes, actually sometimes, mania can cause psychosis
my psychiatrist is very thorough and assures me my kidneys are fine, we've done the urine tests, and he will know if there is a problem thru the blood test
that is correct, I feel you are doing everything that is being prescribed.
have you discussed your psychologist's reaction to your psychologist?
Not yet, I'm due to see my pychiatrist in a month or so, I am honest with him as far as my doses and will have to tell him what's been going on. My sister is on lithium and lost 30 pounds, but put it back on, it is more difficult to lose weight on Lith, right? I have lithium induced hypothroid and need to lose 100 pounds, I can lose on lith, right?
that is correct
it is difficult to lose weight on lithium
and can be dangerous on the thyroid...hence the need for blood work
but not impossible, have to be very diligent correct?
yes, it is not impossible...need to watch your food intake
okay so to conclude....the only depression I experienced was at 25, but according to my doc, that was enough to diagnose bipolar, I have never felt anything like that since or even near it.
you are very fortunate to find the right treatment and medication to work for you
not everyone with bipolar can be this fortunate
That what my doc tells me....I should take the lith to prevent bipolar from getting worse, and I could experience psychosis if i don't take my meds consisently or go off meds completely on my own, is this true?
that is correct...there is that possibility and it is not worth taking the risk
Unfortunately it seems i need to hear all these things, from time to time, you know it's that feeling that you feel fine and you don't need the meds, i worry about the side effects, even thought I have a great psychiatrist who is on the ball
Can i print this chat?
yes...ideally you would like to be off meds, and you feeling great tells you that you can do without meds...but unfortunately that is not the case for bipolar
yes, after pressing the accept button, this chat will be on a transcript form. I will reply back so that you will have a link to the chat
Thank you so much, it also feel good to get a 2nd opinion and hear all of this from someone who doesn't know me. Have a good night!